Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 91, NWS Springfield, MO

June 9, 2008Bourbon County, Cherokee County, Crawford County, Kansas; 6 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 9, 2008, 2:32 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 6 counties in Missouri. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 2:32 AM CDT (07:32 UTC)
Expired
Jun 9, 2008, 10:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:00 AM CDTFLASH FLOODDevon, KSFLOODING OF LOW LYING AREAS. 2.10 INCHES OF RAIN MEASURED AT DEVON.
Jun 9, 8:00 AM CDTFLASH FLOODLamar, MOMUDDY CREEK JUST BEGINNING TO COME OUT OF ITS BANKS AT LAMAR
Jun 9, 8:30 AM CDTFLASH FLOOD9 E Schell City, MOLOW WATER CROSSINGS FLOODED THROUGHOUT THE COUNTY INCLUDING BB HIGHWAY EAST OF H HIGHWAY...AS WELL AS IN THE ICONIUM AREA.
Jun 9, 8:30 AM CDTFLASH FLOODPittsburg, KSLOW WATER CROSSINGS FLOODED THROUGHOUT THE COUNTY...PREDOMINANTLY IN THE PITTSBURG AREA.
Jun 9, 8:52 AM CDTFLASH FLOOD1 N Columbus, KSHIGHWAY 7 CLOSED WITH WATER OVER THE ROAD.
Jun 9, 10:00 AM CDTFLOOD5 W Fulton, KSHIGHWAY 31 WEST OF FULTON IS CLOSED DUE TO FLOODING. LOW WATER CROSSINGS ALONG COUNTY ROADS ARE FLOODED. FULTON HAS MEASURED 3.2 INCHES OF TOTAL RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 328 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1670 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 090744
FFWSGF
KSC011-021-037-MOC011-097-119-145-185-217-091500-
/O.NEW.KSGF.FF.W.0091.080609T0732Z-080609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  BOURBON COUNTY IN SOUTHEAST KANSAS...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
WIDESPREAD SLOW MOVING SHOWERS AND THUNDERSTORMS WITH MODERATE TO
HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL RATES OF A QUARTER
TO THREE QUARTERS OF AN INCH PER HOUR WILL CONTINUE OVERNIGHT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  ARMA...BAXTER SPRINGS...CARONA...CARTHAGE...CHEROKEE...COLUMBUS...
  ENGLEVALE...FORT SCOTT...FRONTENAC...GALENA...GIRARD...JOPLIN...
  LAMAR...NEOSHO AND NEVADA.

DOPPLER RADAR ESTIMATES THAT RAINFALL AMOUNTS NEAR 2 INCHES HAVE
FALLEN ACROSS MOST OF BOURBON COUNTY WITH RAINFALL AMOUNTS NEAR
AN INCH ACROSS SECTIONS OF CHEROKEE...CRAWFORD...BARTON...VERNON
AND ST. CLAIR COUNTIES. ADDITIONAL RAINFALL OVERNIGHT WILL PRODUCE
FLASH FLOODING ACROSS JASPER...NEWTON...AND MCDONALD COUNTIES.

THIS FLASH FLOOD WARNING REPLACES THE PREVIOUSLY ISSUED FLASH FLOOD
WARNINGS FOR BOURBON...VERNON...ST. CLAIR AND CHEROKEE COUNTIES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. DO NOT DRIVE THROUGH WATER COVERED LOW WATER CROSSINGS

LAT...LON 3649 9461 3698 9463 3700 9508 3803 9508
      3803 9462 3806 9462 3806 9449 3804 9408
      3820 9405 3821 9352 3795 9352 3791 9358
      3783 9358 3783 9382 3790 9382 3790 9407
      3650 9408

$$

ANGLE
2 follow-up statements
000 
WGUS73 KSGF 091326
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 AM CDT MON JUN 9 2008

KSC011-021-037-MOC011-097-119-145-185-217-091500-
/O.CON.KSGF.FF.W.0091.000000T0000Z-080609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
ST. CLAIR MO-NEWTON MO-MCDONALD MO-
824 AM CDT MON JUN 9 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BARTON...BOURBON...CHEROKEE...CRAWFORD...JASPER...MCDONALD...
NEWTON...ST. CLAIR AND VERNON COUNTIES...

AT 820 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
EXCESSIVE RAINFALL OVERNIGHT AND EARLY THIS MORNING WAS PRODUCING 
FLASH FLOODING ACROSS THE WARNED AREA. SEVERAL LOW WATER CROSSINGS 
WERE IMPASSABLE IN BOURBON COUNTY...SPECIFICALLY NEAR DEVON. OVER 
TWO INCHES OF RAIN FELL ACROSS THE MARMATON...LITTLE OSAGE  AND 
LIGHTNING CREEK BASINS SINCE MIDNIGHT. THESE RAINFALL AMOUNTS...PLUS 
THE SATURATED SOIL CONDITIONS...WILL LEAD TO FLASH FLOODING. 

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN.

LAT...LON 3649 9461 3698 9463 3700 9508 3803 9508
      3803 9462 3806 9462 3806 9449 3804 9408
      3820 9405 3821 9352 3795 9352 3791 9358
      3783 9358 3783 9382 3790 9382 3790 9407
      3650 9408
TIME...MOT...LOC 1324Z 180DEG 0KT 3770 9419

$$

JLT
000 
WGUS73 KSGF 091455
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CDT MON JUN 9 2008

KSC011-021-037-MOC011-097-119-145-185-217-091502-
/O.EXP.KSGF.FF.W.0091.000000T0000Z-080609T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-VERNON MO-
ST. CLAIR MO-NEWTON MO-MCDONALD MO-
952 AM CDT MON JUN 9 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR BARTON...
BOURBON...CHEROKEE...CRAWFORD...JASPER...MCDONALD...NEWTON...ST.
CLAIR AND VERNON COUNTIES...

ALTHOUGH FLOODING CONTINUES ALONG STREAMS...CREEKS AND RIVERS ACROSS 
THE WARNED AREA. EXCESSIVE RAINFALL THAT OCCURRED OVERNIGHT AND 
EARLIER THIS MORNING HAS ENDED. RAINFALL RATES OF ONE TENTH TO 
LOCALLY ONE QUARTER OF AN INCH PER HOUR WILL LIKELY CONTINUE FOR 
PORTIONS OF THE WARNED AREA THROUGH THE AFTERNOON...WITH AN 
ADDITIONAL ONE HALF TO ONE INCH LIKELY BEFORE THE RAINFALL ENDS. 
HOWEVER...IF CONDITIONS WARRANT AND RAINFALL RATES ONCE AGAIN 
INCREASE...A FLASH FLOOD WARNING WILL BE ISSUED FOR ALL OR A PORTION 
OF THE WARNED AREA. 

DUE TO THE ONGOING FLOODING...AN AREAL FLOOD WARNING WILL BE ISSUED 
FOR ALL OF THE AREA THROUGH 10 AM TUESDAY. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3649 9461 3698 9463 3700 9508 3803 9508
      3803 9462 3806 9462 3806 9449 3804 9408
      3820 9405 3821 9352 3795 9352 3791 9358
      3783 9358 3783 9382 3790 9382 3790 9407
      3650 9408
TIME...MOT...LOC 1452Z 180DEG 0KT 3770 9419

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:40 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 9, 12:40 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT MON JUN 9 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

SEVERE THUNDERSTORM WATCH 492 HAS BEEN ALLOWED TO EXPIRE AND
COUNTIES HAVE BEEN SHAVED OFF OF SEVERE THUNDERSTORM WATCH 493.
AN OUTFLOW BOUNDARY CONTINUES TO PROPAGATE SOUTHEAST AHEAD OF THE
CONVECTIVE COMPLEX...EXTENDING FROM NEAR FORT LEONARD WOOD TO
NEAR MARSHFIELD TO NIXA AND CASSVILLE. THIS OUTFLOW HAS AIDED IN
STABILIZING THE ATMOSPHERE. WHERE THE OUTFLOW REMAINS CLOSER TO
THE CONVECTION...A LIMITED SEVERE WEATHER THREAT WILL CONTINUE
ACROSS JASPER...NEWTON AND MCDONALD COUNTIES WITH A THREAT OF
WIND AND HAIL.

OVERALL...THE CONVECTION IS TRANSITIONING TO A HEAVY RAIN AND
FLOODING EVENT. PRECIPITABLE WATER VALUES RANGE FROM 1.5 TO 1.8
INCHES ACROSS THE AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTHEAST KANSAS AND THE OZARKS. STRONG MOISTURE TRANSPORT
WILL CONTINUE WITH A 45-55KT NOCTURNAL 850MB JET INTERSECTING
850MB FRONT EXTENDING FROM NEAR KANSAS CITY TO WICHITA. THIS
INTERACTION WILL CONTINUE EFFICIENT HEAVY RAIN PRODUCING SHOWERS
AND THUNDERSTORMS OVERNIGHT.

ANGLE

.DISCUSSION...

A VERY ACTIVE 36 HOURS IS ON TAP FOR THE AREA AS ANOTHER STORM
SYSTEM BRINGS HEAVY RAIN AND THE POTENTIAL FOR SEVERE WEATHER
STARTING TONIGHT. AFTER WHAT SHOULD BE A FAIRLY DRY MIDWEEK
PERIOD...RAIN CHANCES RETURN TO END THE WORK WEEK.

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

TONIGHT...A COLD FRONT WILL SLOWLY APPROACH THE AREA FROM THE
WEST AS SHORT WAVE ENERGY MOVES INTO THE CENTRAL HIGH PLAINS.
MEANWHILE...SYNOPTIC SCALE ASCENT WILL INCREASE AS THE RIGHT
ENTRANCE REGION OF AN UPPER LEVEL JET OVERSPREADS THE AREA. ASCENT
WILL ALSO BE AIDED IN THE LOW LEVELS BY AN STRENGTHENING LOW LEVEL
JET. A THIN LINE OF CONVECTION ALREADY GOING ALONG THE FRONT LATE
THIS AFTERNOON IS THEREFORE EXPECTED TO STRENGTHEN AND GROW
UPSCALE INTO A MATURE MCS THIS EVENING. AT THE PRESENT TIME...THE
MAIN IMPACTS FROM THIS MCS ARE EXPECTED TO MOVE INTO WESTERN
PORTIONS OF THE FORECAST AREA LATER THIS EVENING AND SLOWLY PUSH
EAST AND SOUTH OVERNIGHT.

FEELING AT THIS TIME IS THAT THE NORTHERN PORTION OF THIS MCS UP
ACROSS NORTHERN AND CENTRAL MISSOURI WILL MAKE BETTER PROGRESS
EAST GIVEN THE LOW LEVEL SHEAR REGIME. TRAINING STORMS WILL BE
MORE LIKELY BACK ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS.
THESE STORMS WILL BE VERY HEAVY RAINFALL PRODUCERS AS PRECIPITABLE
WATERS APPROACH TWO INCHES IN SOME CASES. LIKE THE CURRENT
PLACEMENT AND TIMING OF THE FLASH FLOOD WATCH AND WILL BE
REFRESHING THE WORDING BEFORE 5 PM.

STILL LOOKING AT A SEVERE THREAT WITH THIS MCS...ESPECIALLY OVER
THOSE AREAS WHERE THE MAIN CONVECTION CAN STAY WITH THE OUTFLOW.
AT THIS TIME...THE BEST CHANCE FOR THIS SCENARIO APPEARS TO BE
EARLY ON IN THE EVENT AND WITH ANY PORTION OF THE LINE THAT CAN
BECOME ORIENTATED MORE NORTH TO SOUTH VERSUS NORTHEAST TO
SOUTHWEST. MAIN SEVERE THREAT WILL BE DAMAGING WINDS...BUT WE
COULD SEE SOME LARGE HAIL WITH STRONGER UPDRAFTS. THREW A
CONDITIONAL ISOLATED TORNADO THREAT INTO THE 1 PM HAZARDOUS
WEATHER OUTLOOK FOR A COUPLE OF REASONS. SOURCE PARCELS FOR THESE
STORMS MAY BE ABLE TO REMAIN FAIRLY CLOSE TO THE SURFACE AS
TEMPERATURES WILL NOT FALL OFF ALL THAT MUCH TONIGHT.
MEANWHILE...LOW LEVEL SHEAR WILL INCREASE LATE THIS EVENING AND
OVERNIGHT WITH THE STRENGTHENING LOW LEVEL JET AND AHEAD OF A
SURFACE LOW MOVING NORTHEAST OUT OF OKLAHOMA. AT THIS TIME...THIS
CONDITIONAL THREAT LOOKS TO BE WEST OF A SCHELL CITY TO JOPLIN
LINE.

MONDAY AND MONDAY NIGHT...THE COLD FRONT WILL BEGIN TO MAKE BETTER
PROGRESS SOUTHEAST AS THE MAIN SHORT WAVE ENERGY PASSES. THERE MAY
ALSO BE SOME ASSISTANCE FROM AN MCS INDUCED COLD POOL. STILL THINK
HEAVY RAINFALL WILL BE A SERIOUS THREAT FOR MONDAY INTO MONDAY
EVENING ACROSS ALL OF THE MISSOURI OZARKS. DO NOT THINK THE
TOTALS ACROSS SOUTH CENTRAL MISSOURI WILL BE QUITE AS HIGH AS THE
FRONT BEGINS TO PICK UP SPEED. NEVERTHELESS...A WIDESPREAD ONE TO
THREE INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. THE HIGHEST
AMOUNTS STILL LOOK TO BE ALONG AND NORTH OF THE INTERSTATE 44
CORRIDOR. STILL THINK THERE WILL BE A STRONG TO SEVERE STORM
THREAT ON MONDAY. MAIN THREATS APPEAR TO BE DAMAGING WINDS AND
PERHAPS SOME HAIL. IF CLOUDS CAN CLEAR OUT MONDAY NIGHT...THE
SETUP FOR FOG APPEARS PRETTY FAVORABLE. TEMPERATURES WILL BE MUCH
COOLER BEHIND THE FRONT AND WITH ALL OF THE CLOUDS AND
PRECIPITATION AROUND.

TUESDAY AND TUESDAY NIGHT...WEAK UPPER LEVEL RIDGING WILL LEAD TO
A DRY PERIOD. TEMPERATURES FOR ONCE WILL NOT BE ALL THAT FAR FROM
NORMAL. WARM ADVECTION AND INCREASING SOUTH TO SOUTHEAST WINDS
WILL BEGIN ONCE AGAIN AS EARLY AS TUESDAY NIGHT.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

00Z ECMWF AND 06/12Z GFS IN GENERAL AGREEMENT IN THE MED/LONG RANGE
IN DIGGING NEXT SYSTEM INTO THE ROCKIES BY WEDNESDAY...SWINGING IT
THROUGH THE FORECAST AREA LATE IN THE WORK WEEK AND RETURNING BACK
TO WESTERLY FLOW LATE IN THE WEEKEND.

WITH TEMPERATURES REMAINING SEASONALLY WARM...SURFACE DEW POINTS
WILL RECOVER FROM THEIR REPRIEVE EARLY IN THE WEEK BY CLIMBING BACK
TO NEAR 70 BY MIDWEEK AS THE GULF OPENS TO A BROAD SOUTHERLY JET.
LOW LEVEL FLOW WILL ALSO RESULT IN A MID LEVEL CAPPING INVERSION
WHICH SHOULD CHECK THUNDERSTORM DEVELOPMENT DURING THE DAY WEDNESDAY
AND THURSDAY...THOUGH LESS CERTAIN OF NOCTURNAL ACTIVITY ESPECIALLY
CLOSER TO UPPER TROF AND LOW LEVEL JET AXIS.

00Z ECMWF A BIT MORE AGGRESSIVE WITH POPS/QPF BY LATE THURSDAY AS IT
CRASHES LEAD SHORTWAVE INTO UPPER RIDGE OVER THE EASTERN CONUS.
ASSOCIATED COLD FRONT WILL BE LOSING ITS PUSH AS UPPER SUPPORT LIFTS
OUT OF THE PLAINS...HOWEVER SHOULD BE ENOUGH FOCUS ALONG BOUNDARY TO
FOCUS THUNDERSTORM CHANCES INTO SATURDAY. LATER RUNS WILL PROVIDE A
CLEARER INDICATION IF THE BOUNDARY IS ABLE TO EXIT THE REGION.

RUNNELS

&&

.AVIATION...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE SPRINGFIELD
AND JOPLIN TERMINAL AREAS THROUGH TODAY. MVFR VISIBILITIES AND
CEILINGS WILL PREVAIL WITH LOCALIZED IFR CONDITIONS IN THE HEAVIER
SHOWERS. LITTLE IMPROVEMENT IN FLIGHT CONDITIONS IS EXPECTED
THROUGH EARLY THIS EVENING. SURFACE WINDS WILL GRADUALLY SHIFT TO
THE WEST THEN NORTHWEST DURING THE AS A FRONT SINKS ACROSS THE
REGION.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>070-
     077>081-088>091-093>095-101>103.

KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 9, 1:06 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 AM CDT MON JUN 9 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100615-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
106 AM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT AND MONDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE MODERATE TO
HEAVY RAINFALL ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS
OVERNIGHT AHEAD OF A SLOW MOVING FRONT IN EASTERN KANSAS. WITH A
VERY MOIST ATMOSPHERE IN PLACE...THESE SHOWERS AND THUNDERSTORMS
WILL BE EFFICIENT RAIN PRODUCERS WITH HOURLY RAINFALL RATES
RANGING UP TO AN INCH PER HOUR IN THE STRONGER STORMS. WIDESPREAD
RAINFALL AMOUNTS WILL RANGE FROM AN INCH TO THREE INCHES WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH HAS BEEN ISSUED
HIGHLIGHTING THE FLOODING POTENTIAL AND THE EXPECTED RAINFALL.

AS A RESULT OF WIDESPREAD MODERATE TO HEAVY RAIN AND MOIST GROUND
FROM PREVIOUS RAIN THIS WEEK...FLASH FLOODING...AND LONGER TERM
STREAM AND RIVER FLOODING FLOODING WILL BE POSSIBLE ACROSS THE
AREA.

THE FRONT WILL GRADUALLY SHIFT SOUTHEAST INTO SOUTH CENTRAL
MISSOURI BY MONDAY NIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS
PRODUCING MODERATE TO HEAVY RAINFALL AND FLASH FLOODING WILL
CONTINUE THROUGH MONDAY NIGHT ACROSS THE AREA. ISOLATED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY WITH DAMAGING WINDS
UP TO 60 MPH AND QUARTER SIZE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LONGER TERM STREAM AND RIVER FLOODING WILL REMAIN POSSIBLE TUESDAY
AND WEDNESDAY AS RUNOFF CONTINUES FROM PREVIOUS RAINFALL SUNDAY
NIGHT AND MONDAY.

ADDITIONAL CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL OCCUR
THURSDAY AND FRIDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE
PLAINS AND A COLD FRONT TRACKS ACROSS SOUTHEAST KANSAS AND THE
MISSOURI OZARKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE
OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

ANGLE

In the hours before

Local storm report, Jun 8, 10:13 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     9 W GIRARD              37.51N  95.00W
06/08/2008  E70 MPH          CRAWFORD           KS   EMERGENCY MNGR

            GRAIN BIN DEMOLISHED. WINDS ESTIMATED AT 70 MPH.

&&

BARJENBRUCH
Local storm report, Jun 8, 10:20 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1020 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1019 PM     TSTM WND GST     LINCOLN                 38.39N  93.33W
06/08/2008  E50 MPH          BENTON             MO   TRAINED SPOTTER

&&

BARJENBRUCH
Local storm report, Jun 8, 10:27 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     WARSAW                  38.24N  93.38W
06/08/2008  E50 MPH          BENTON             MO   LAW ENFORCEMENT

&&

BARJENBRUCH
Local storm report, Jun 8, 10:29 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     LINCOLN                 38.39N  93.33W
06/08/2008  E60 MPH          BENTON             MO   LAW ENFORCEMENT

            WIND GUST ESTIMATED AT 60 MPH. POWER TO THE CITY HAS
            BEEN KNOCKED OUT.

&&

BARJENBRUCH
Local storm report, Jun 8, 10:53 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1046 PM     TSTM WND GST     10 E NEVADA             37.84N  94.17W
06/08/2008  E70 MPH          VERNON             MO   TRAINED SPOTTER

            ESTIMATED 70 MPH WINDS HIT A TRUCK FROM THE SIDE AND
            LIFTED TWO WHEELS OFF OF THE GROUND.

&&

BARJENBRUCH
Local storm report, Jun 8, 11:07 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1107 PM CDT SUN JUN 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     COLE CAMP               38.46N  93.20W
06/08/2008                   BENTON             MO   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN AND WINDOW BLOWN OUT OF A HOUSE.

&&

BARJENBRUCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:49 PM CDTSevere Thunderstorm WarningSGFBourbon56 min
Jun 8, 9:27 PM CDTFlash Flood WarningSGFBourbon6 hr
Jun 8, 9:32 PM CDTSevere Thunderstorm WarningSGFCrawford58 min
Jun 8, 9:38 PM CDTSevere Thunderstorm WarningSGFBourbon48 min
Jun 8, 10:49 PM CDTFlash Flood WarningSGFCherokee6 hr
Jun 9, 2:58 AM CDTRiver Flood WarningSGFBourbon41 hr
Jun 9, 3:03 AM CDTRiver Flood WarningSGFBourbon36 hr
Jun 9, 9:56 AM CDTAreal Flood WarningSGFBourbon, Cherokee, Crawford48 hr
Jun 8, 8:09 PM CDTRiver Flood WarningSGFVernon9 days
Jun 8, 8:09 PM CDTRiver Flood WarningSGFVernon9 days
Jun 8, 8:09 PM CDTRiver Flood WarningSGFCedar64 hr
Jun 8, 10:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan55 min
Jun 8, 10:08 PM CDTSevere Thunderstorm WarningSGFVernon67 min
Jun 8, 10:10 PM CDTFlash Flood WarningSGFVernon6 hr
Jun 8, 10:15 PM CDTSevere Thunderstorm WarningSGFBarton60 min
Jun 8, 10:40 PM CDTFlash Flood WarningSGFSt. Clair6 hr
Jun 8, 10:56 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Morgan32 min
Jun 9, 9:08 AM CDTRiver Flood WarningSGFJasper30 hr
Jun 9, 9:08 AM CDTRiver Flood WarningSGFMcDonald12 hr
Jun 9, 9:08 AM CDTRiver Flood WarningSGFJasper12 hr

Nearby

Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.